Alert archive / California / Wind Advisories in 2017
Wind Advisory 18, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 15, 2017, 1:30 PM PST. It took effect at Feb 15, 2017, 10:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2017, 1:30 PM PST (21:30 UTC)
- In effect from
- Feb 15, 2017, 10:00 PM PST
- Expired
- Feb 16, 2017, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
315 WWUS76 KSTO 152130 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 130 PM PST Wed Feb 15 2017 CAZ015-016-066-161800- /O.NEW.KSTO.WI.Y.0018.170216T0600Z-170216T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 130 PM PST Wed Feb 15 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 AM PST Thursday. * TIMING...Winds will increase late tonight and continue through Thursday morning. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
5 follow-up statements
271 WWUS76 KSTO 161141 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 341 AM PST Thu Feb 16 2017 CAZ015-016-066-161800- /O.CON.KSTO.WI.Y.0018.000000T0000Z-170216T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 341 AM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...Strong winds continuing through mid morning then decreasing slowly through the afternoon. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
129 WWUS76 KSTO 161521 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 721 AM PST Thu Feb 16 2017 Winds for the northern and central Sacramento Valley will continue into the early afternoon. As a result, the wind advisory has been extended until 1 PM PST. CAZ015-016-162100- /O.EXT.KSTO.WI.Y.0018.000000T0000Z-170216T2100Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 721 AM PST Thu Feb 16 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * TIMING...Strong winds continuing through mid morning then decreasing slowly through the afternoon. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ066-161800- /O.CON.KSTO.WI.Y.0018.000000T0000Z-170216T1800Z/ Northeast Foothills/Sacramento Valley- Including the city of Paradise 721 AM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...Strong winds continuing through mid morning then decreasing slowly through the afternoon. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
537 WWUS76 KSTO 162044 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1244 PM PST Thu Feb 16 2017 Latest observations and short term model forecast guidance continues gusty south winds for the northern Sacramento Valley. As a result, the wind advisory has been extended for the northern Sacramento Valley until 4 PM PST. Wind gusts have decreased for the central Sacramento Valley, and the wind advisory will be allowed to expire at 1 PM. Breezy south winds will continue for the central Sacramento Valley until this evening. CAZ016-162145- /O.EXP.KSTO.WI.Y.0018.000000T0000Z-170216T2100Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 1244 PM PST Thu Feb 16 2017 ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... Wind speeds have fallen below advisory level, but breezy south winds are expected to continue through this evening. As a result, the wind advisory has been allowed to expire. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-170000- /O.EXT.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 1244 PM PST Thu Feb 16 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Strong winds continuing through mid morning then decreasing slowly through the afternoon. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
079 WWUS76 KSTO 162241 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 241 PM PST Thu Feb 16 2017 CAZ017>019-180600- /O.NEW.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 241 PM PST Thu Feb 16 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 7 AM to 10 PM PST Friday. * TIMING...Strongest winds expected to develop Friday afternoon. * WINDS...Southeast winds 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-170000- /O.CON.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 241 PM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Strong winds expected through this afternoon. Breezy winds expected to continue through the evening. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or greater are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
491 WWUS76 KSTO 170016 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 416 PM PST Thu Feb 16 2017 CAZ015-170130- /O.EXP.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 416 PM PST Thu Feb 16 2017 ...WIND ADVISORY HAS EXPIRED... Winds will still remain breezy but slowly taper over the next few hours. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-170830- /O.CON.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 416 PM PST Thu Feb 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... * TIMING...Strongest winds expected to develop Friday afternoon. * WINDS...Southeast winds 25 to 30 mph with gusts up to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for smaller and higher profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for smaller and higher profile vehicles. Use extra caution while traveling. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 4:01 AM PST, 9 hours 29 minutes earlier.
Area forecast discussion, Feb 15, 4:01 AM PST, 9 hours 29 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 401 AM PST Wed Feb 15 2017 .Synopsis... Wet weather returns later today with several rounds continuing into next week. && .Discussion... Upper ridge is beginning to give way as the developing storm over the eastern Pacific approaches NorCal. Clouds have been increasing overnight and some areas of light precipitation have begun to show up on radar off the northwest coast of California. Early morning temperatures are considerably milder compared to the past few days and generally range from the 20s and 30s in the mountain valleys to the mid 40s to lower 50s elsewhere. Some light warm-advection precipitation will develop across far northern California today, but much of the region should remain dry until tonight. Heavier precipitation is currently expected to move through the region late tonight into Thursday morning. Precipitation from this first storm will be focused along and north of I-80 where the Sacramento Valley may see 0.50 up to 1.50 inches while the foothills and mountains may receive around 2-4 inches. Amounts to the south of I-80 will be lighter. This storm is now looking a bit colder than previously projected. Snow levels now look like they should hover between 5000-6000 feet, which would impact major northern Sierra Nevada passes. This would additionally mean less runoff into northern Sierra reservoirs. A quick 6 to 12 inches of snow will be possible at elevations above 5500 feet, with up to 2 feet possible across Lassen Park and ski resorts. A Winter Storm Watch has been issued to address this. It's looking like the brunt of Friday's storm is heading toward SoCal with lighter QPF and not as much wind for NorCal. However, with snow levels remaining around 5-6K, winter weather impacts may continue across the higher elevations of the northern Sierra Nevada. Showers expected to taper off Saturday as brief ridging returns. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Sunday looks to be somewhat in between systems under a flat ridge. We will see plenty of cloudiness and lingering showers, especially over the mountains. The next frontal system will move inland Mon with increased dynamic and strong southerly low level winds into Tuesday. The stress on the Oroville Dam system will be somewhat lessened as Sierra Nevada snow levels fluctuate around 4000 to 5000 ft Sunday to Tuesday. This limits the amount of runoff making it down into the reservoirs. Early rainfall estimates Sunday through Tuesday night are from 1 to 2 inches in the Valley and 3 to 5 inches in the mountains with 1 to 3 feet of snowfall above roughly 5000 feet. The USA West Coast Atmospheric River Tool indicates the precip water plume should affect the area mainly from Monday into Tuesday. JClapp/IDM/JHM && .AVIATION... Mainly VFR conditions next 18 hrs with light winds across interior NorCal with the exception of some shallow fog this morning from KSMF southward mainly through 17z. Light precipitation should spread across northern interior NorCal tonight into early Wednesday with brief MVFR conditions. Increasing southerly winds this evening into Thursday. JClapp && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Thursday afternoon for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch through Thursday morning for Carquinez Strait and Delta-Central Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:44 AM PST | River Flood Warning | STO | Tehama | 24 hr |
| Feb 15, 1:16 PM PST | Winter Storm Watch | STO | 25 hr | |
| Feb 15, 1:16 PM PST | Winter Weather Advisory | STO | 24 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.